Alert archive / Utah / Winter Storm Warnings in 2005

Winter Storm Warning 4, NWS Salt Lake City, UT

December 6, 2005

NWS Salt Lake City, UT issued this winter storm warning at Dec 6, 2005, 1:56 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2005, 1:56 PM MST (20:56 UTC)
Expired
Dec 6, 2005, 8:55 PM MST
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 062056
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
156 PM MST TUE DEC 6 2005

.AN ARCTIC COLD FRONT WILL CONTINUE MOVING OVER NORTHERN UTAH AND
SOUTHWEST WYOMING TODAY AND OVER THE REMAINDER OF THE STATE
TONIGHT. LOCALLY STRONG WINDS WILL CONTINUE OVER THE NORTHERN
MOUNTAINS ALONG WITH SNOW...CREATING CONSIDERABLE BLOWING AND
DRIFTING.

UTZ008-070400-
/O.UPG.KSLC.SB.Y.0003.000000T0000Z-051207T0400Z/
/O.NEW.KSLC.WS.W.0004.051206T2056Z-051207T0400Z/
WASATCH MOUNTAINS SOUTH OF I-80-
156 PM MST TUE DEC 6 2005

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS
EVENING. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN
EFFECT. 

THIS WARNING IS FOR THE WASATCH MOUNTAINS SOUTH OF I-80.

NEW SNOW ACCUMULATIONS OF 10-20 INCHES ARE EXPECTED IN THE HIGHER
ELEVATIONS OF THE WASATCH MOUNTAINS SOUTH OF I-80. SNOW WILL TAPER
OFF EARLY THIS EVENING.

NORTHWEST WINDS OF 25-40 MPH...LOCALLY STRONGER OVER THE
RIDGES...WILL CONTINUE THROUGH THE DAY THEN DIMINISH THIS
EVENING. 

THE COMBINATION OF WIND AND NEW SNOW WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW AND LOCAL WHITEOUT CONDITIONS. TRAVEL WILL BE
DIFFICULT OR IMPOSSIBLE THROUGH MID-EVENING THROUGH THE WASATCH
MOUNTAIN PASSES SUCH AS PARLEYS SUMMIT AND SOLDIER SUMMIT.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

IF YOU MUST TRAVEL THROUGH THE WARNING AREA...CARRY EMERGENCY SUPPLIES
SUCH AS FOOD...AND WARM CLOTHING IN YOU CAR.

$$

UTZ007-009-070400-
/O.CON.KSLC.SB.Y.0003.000000T0000Z-051207T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WESTERN UINTA MOUNTAINS-
156 PM MST TUE DEC 6 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST
THIS EVENING. 

THIS ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

SNOW ACCUMULATIONS WILL RANGE FROM 6-10 INCHES OVER HIGHER
TERRAIN WITH 4-6 INCHES IN THE BEAR RIVER VALLEY BY THIS EVENING.
LOCALLY GREATER AMOUNTS ARE POSSIBLE IN THE CANYONS OF EASTERN
SALT LAKE COUNTY. SNOW WILL CONTINUE TO FALL OVER THESE MOUNTAIN
AREAS AND WILL TAPER OFF EARLY THIS EVENING.

ALSO...NORTHWEST WINDS OF 20-30 MPH...LOCALLY STRONGER OVER THE
RIDGES...WILL BLOW THROUGH THE DAY THEN DIMINISH THIS EVENING.

THE COMBINATION OF WIND AND NEW SNOW WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW. TRAVEL WILL BE DIFFICULT THROUGH THE WASATCH
MOUNTAIN PASSES SUCH AS PARLEYS SUMMIT AND SOLDIER SUMMIT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

UTZ001-070400-
/O.CON.KSLC.SN.Y.0006.000000T0000Z-051207T0400Z/
CACHE VALLEY/UTAH PORTION-
156 PM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS ADVISORY IS IN EFFECT UNTIL 9 PM MST THIS EVENING.

SNOW AMOUNTS OF 1-2 INCHES HAVE ALREADY FALLEN OVER THE CACHE
VALLEY. SNOW WILL CONTINUE TO FALL OVER THE AREA AS THE STORM
SYSTEM CONTINUES MOVING OVER THE AREA. SNOW AMOUNTS WILL RANGE
FROM 2-4 INCHES ON THE VALLEY FLOOR WITH UP TO 3-5 INCHES ON THE
BENCHES. SNOW WILL TAPER OFF THIS EVENING AS THE STORM SYSTEM
EXITS THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UTZ002>004-070400-
/O.CON.KSLC.SN.Y.0006.000000T0000Z-051207T0400Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-
156 PM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS ADVISORY IS IN EFFECT UNTIL 9 PM MST THIS EVENING.

SNOW AMOUNTS OF 1-2 INCHES HAVE ALREADY FALLEN ALONG THE WASATCH
FRONT. SNOW WILL CONTINUE TO FALL OVER THE AREA AS THE COLD FRONT
CONTINUES MOVING OVER THE AREA. SNOW AMOUNTS WILL RANGE FROM 2-
4 INCHES ON THE VALLEY FLOOR WITH UP TO 3-5 INCHES ON THE
BENCHES. SNOW WILL TAPER OFF THIS EVENING AS THE STORM SYSTEM
EXITS THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

UTZ006-070400-
/O.CON.KSLC.SN.Y.0006.000000T0000Z-051207T0400Z/
WASATCH MOUNTAIN VALLEYS-
156 PM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS ADVISORY IS IN EFFECT UNTIL 9 PM MST THIS EVENING.

SNOW IS ALREADY FALLING ACROSS THE WASATCH MOUNTAIN VALLEYS AND
SNOW WILL CONTINUE FALLING OVER THE AREA THROUGH EARLY THIS
EVENING. SNOW AMOUNTS OF 4-8 INCHES CAN BE EXPECTED WITH THIS
STORM SYSTEM. SNOW IS EXPECTED TO TAPER OFF TONIGHT AS THE STORM
SYSTEM EXITS THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS45 KSLC 062150
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MST TUE DEC 6 2005

.AN ARCTIC COLD FRONT WILL CONTINUE MOVING OVER NORTHERN UTAH AND
SOUTHWEST WYOMING TODAY AND OVER THE REMAINDER OF THE STATE
TONIGHT. LOCALLY STRONG WINDS WILL CONTINUE OVER THE NORTHERN
MOUNTAINS ALONG WITH SNOW...CREATING CONSIDERABLE BLOWING AND
DRIFTING.

UTZ002>004-006-070400-
/O.UPG.KSLC.SN.Y.0006.000000T0000Z-051207T0400Z/
/O.NEW.KSLC.HS.W.0002.051206T2150Z-051207T0400Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS-
250 PM MST TUE DEC 6 2005

...HEAVY SNOW WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING APPLIES TO THE WASATCH FRONT AND WASATCH MOUNTAIN VALLEYS.

HEAVY SNOW HAS MADE TRAVEL TREACHEROUS ACROSS THE WASATCH FRONT AND
WASATCH MOUNTAIN VALLEYS. SNOW WILL ACCUMULATE TO 2-6 INCHES IN
THE LOWER VALLEY AREAS AND 4-14 INCHES ON THE UPPER BENCHES AND
WASATCH MOUNTAIN VALLEYS THROUGH EARLY EVENING. TRAVEL WILL BE
DIFFICULT OR LOCALLY IMPOSSIBLE ON AREA ROADS THROUGH MID-EVENING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

UTZ008-070400-
/O.CON.KSLC.WS.W.0004.000000T0000Z-051207T0400Z/
WASATCH MOUNTAINS SOUTH OF I-80-
250 PM MST TUE DEC 6 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

THIS WARNING IS FOR THE WASATCH MOUNTAINS SOUTH OF I-80.

NEW SNOW ACCUMULATIONS OF 10-20 INCHES ARE EXPECTED IN THE HIGHER
ELEVATIONS OF THE WASATCH MOUNTAINS SOUTH OF I-80. SNOW WILL
TAPER OFF EARLY THIS EVENING.

NORTHWEST WINDS OF 25-40 MPH...LOCALLY STRONGER OVER THE RIDGES...
WILL CONTINUE THROUGH THE DAY THEN DIMINISH THIS EVENING.

THE COMBINATION OF WIND AND NEW SNOW WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW AND LOCAL WHITEOUT CONDITIONS. TRAVEL WILL BE
DIFFICULT OR IMPOSSIBLE THROUGH MID-EVENING THROUGH THE WASATCH
MOUNTAIN PASSES SUCH AS PARLEYS SUMMIT AND SOLDIER SUMMIT.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

IF YOU MUST TRAVEL THROUGH THE WARNING AREA...CARRY EMERGENCY
SUPPLIES SUCH AS FOOD...AND WARM CLOTHING IN YOU CAR.

$$

UTZ007-009-070400-
/O.CON.KSLC.SB.Y.0003.000000T0000Z-051207T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WESTERN UINTA MOUNTAINS-
250 PM MST TUE DEC 6 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST
THIS EVENING. 

THIS ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

SNOW ACCUMULATIONS WILL RANGE FROM 6-10 INCHES OVER HIGHER
TERRAIN WITH 4-6 INCHES IN THE BEAR RIVER VALLEY BY THIS EVENING.
LOCALLY GREATER AMOUNTS ARE POSSIBLE IN THE CANYONS OF EASTERN
SALT LAKE COUNTY. SNOW WILL CONTINUE TO FALL OVER THESE MOUNTAIN
AREAS AND WILL TAPER OFF EARLY THIS EVENING.

ALSO...NORTHWEST WINDS OF 20-30 MPH...LOCALLY STRONGER OVER THE
RIDGES...WILL BLOW THROUGH THE DAY THEN DIMINISH THIS EVENING.

THE COMBINATION OF WIND AND NEW SNOW WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW. TRAVEL WILL BE DIFFICULT THROUGH THE WASATCH
MOUNTAIN PASSES SUCH AS PARLEYS SUMMIT AND SOLDIER SUMMIT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

UTZ001-070400-
/O.CON.KSLC.SN.Y.0006.000000T0000Z-051207T0400Z/
CACHE VALLEY/UTAH PORTION-
250 PM MST TUE DEC 6 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS ADVISORY IS IN EFFECT UNTIL 9 PM MST THIS EVENING.

SNOW AMOUNTS OF 1-2 INCHES HAVE ALREADY FALLEN OVER THE CACHE
VALLEY. SNOW WILL CONTINUE TO FALL OVER THE AREA AS THE STORM
SYSTEM CONTINUES MOVING OVER THE AREA. SNOW AMOUNTS WILL RANGE
FROM 2-4 INCHES ON THE VALLEY FLOOR WITH UP TO 3-5 INCHES ON THE
BENCHES. SNOW WILL TAPER OFF THIS EVENING AS THE STORM SYSTEM
EXITS THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KSLC 070257
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
757 PM MST TUE DEC 6 2005

.A COLD FRONT WILL CONTINUE TO PUSH SOUTH AND ACROSS UTAH
OVERNIGHT.

UTZ002-004-006-070400-
/O.CAN.KSLC.HS.W.0002.000000T0000Z-051207T0400Z/
NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-
757 PM MST TUE DEC 6 2005

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HEAVY SNOW WARNING FOR THE OGDEN AND PROVO AREAS. A FEW FLURRIES
WILL CONTINUE OVERNIGHT BUT SIGNIFICANT SNOW IS NOT EXPECTED.

$$

UTZ007-070400-
/O.CAN.KSLC.SB.Y.0003.000000T0000Z-051207T0400Z/
WASATCH MOUNTAINS I-80 NORTH-
757 PM MST TUE DEC 6 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY FOR THE WASATCH MOUNTAINS I-80
NORTH. SNOW HAS MOVED SOUTH OF THE AREA ALONG WITH DIMINISHING WINDS.

$$

UTZ001-070400-
/O.CAN.KSLC.SN.Y.0006.000000T0000Z-051207T0400Z/
CACHE VALLEY/UTAH PORTION-
757 PM MST TUE DEC 6 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
SNOW ADVISORY FOR THE UTAH PORTION OF THE CACHE VALLEY. SNOW HAS
ENDED ACROSS THE AREA. 

$$

UTZ003-070400-
/O.CON.KSLC.HS.W.0002.000000T0000Z-051207T0400Z/
SALT LAKE AND TOOELE VALLEYS-
757 PM MST TUE DEC 6 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

THIS WARNING APPLIES TO THE SALT LAKE AND TOOELE VALLEYS.

LIGHT TO MODERATE SNOW CONTINUES MAINLY FOR THE WESTERN SALT LAKE
VALLEY AND THE TOOELE VALLEYS. SNOW WILL SLOWLY DECREASE TO
FLURRIES BY 9 PM.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

UTZ008-070400-
/O.CON.KSLC.WS.W.0004.000000T0000Z-051207T0400Z/
WASATCH MOUNTAINS SOUTH OF I-80-
757 PM MST TUE DEC 6 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

THIS WARNING IS FOR THE WASATCH MOUNTAINS SOUTH OF I-80.

SNOW SHOWERS ARE SLOWLY DECREASING IN THE WASATCH MOUNTAINS SOUTH
OF I-80. THE SNOW WILL CONTINUE TO DECREASE TO FLURRIES BY 9 PM.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO POSSIBLE.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

IF YOU MUST TRAVEL THROUGH THE WARNING AREA...CARRY EMERGENCY
SUPPLIES SUCH AS FOOD...AND WARM CLOTHING IN YOU CAR.

$$

UTZ009-070400-
/O.CON.KSLC.SB.Y.0003.000000T0000Z-051207T0400Z/
WESTERN UINTA MOUNTAINS-
757 PM MST TUE DEC 6 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM
MST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST
THIS EVENING. 

THIS ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

DOPPLER WEATHER RADAR INDICATES LIGHT SNOW CONTINUES OVER THE WESTERN
UINTA MOUNTAINS. ADDITIONAL ACCUMULATIONS AROUND AN INCH ARE LIKELY
BY 9 PM. NORTHWEST WINDS OF 10-20 MPH ARE SLOWLY DECREASING.

THE COMBINATION OF WIND AND NEW SNOW WILL CREATE AREAS OF BLOWING
AND DRIFTING SNOW. TRAVEL WILL BE DIFFICULT THROUGH THE WASATCH
MOUNTAIN PASSES SUCH AS PARLEYS SUMMIT AND SOLDIER SUMMIT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KSLC 070355
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MST TUE DEC 6 2005

.A COLD FRONT WILL CONTINUE TO PUSH SOUTH AND ACROSS UTAH
OVERNIGHT.

UTZ008-070500-
/O.CAN.KSLC.WS.W.0004.000000T0000Z-051207T0400Z/
WASATCH MOUNTAINS SOUTH OF I-80-
855 PM MST TUE DEC 6 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER STORM WARNING FOR THE WASATCH MOUNTAINS SOUTH OF I-80. SNOW
HAS ENDED EXCEPT FOR LIGHT SNOW CONTINUING IN THE COTTONWOOD CANYONS
OF SOUTHEAST SALT LAKE COUNTY. 1-2 INCHES OF ADDITIONAL SNOW IS
POSSIBLE IN THE COTTONWOODS BEFORE SNOW ENDS AROUND MIDNIGHT.

$$

UTZ009-070500-
/O.CAN.KSLC.SB.Y.0003.000000T0000Z-051207T0400Z/
WESTERN UINTA MOUNTAINS-
855 PM MST TUE DEC 6 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY. WINDS HAVE DECREASED TO 10-20 MPH
EXCEPT ON THE HIGHEST RIDGELINES OF THE WESTERN UINTA MOUNTAINS.
LIGHT SNOW SHOWERS WILL BRING AN ADDITIONAL 1-2 INCHES ACCUMULATION
BEFORE ENDING AROUND MIDNIGHT.

$$

UTZ003-070500-
/O.EXT.KSLC.HS.W.0002.000000T0000Z-051207T0500Z/
SALT LAKE AND TOOELE VALLEYS-
855 PM MST TUE DEC 6 2005

...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING...

THE HEAVY SNOW WARNING IS NOW IN EFFECT UNTIL 10 PM MST THIS
EVENING. 

THIS WARNING APPLIES TO THE SALT LAKE AND TOOELE VALLEYS.

DOPPLER WEATHER RADAR INDICATES LIGHT SNOW CONTINUES OVER THE TOOELE
VALLEY...AND THE SOUTHERN AND EASTERN SECTIONS OF THE SALT LAKE
VALLEY. ADDITIONAL ACCUMULATIONS OF 1-2 INCHES WILL OCCUR ON THE
HIGHER BENCHES THROUGH 10 PM.

IF YOU MUST TRAVEL THIS EVENING...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 10:30 AM MST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 6, 10:30 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MST TUE DEC 6 2005

.SYNOPSIS...AN ARCTIC COLD FRONT CURRENTLY MOVING INTO NORTHERN
UTAH WILL CONTINUE TO MOVE OVER THE STATE BY WEDNESDAY MORNING. A
COLD AIRMASS WILL REMAIN OVER THE AREA WEDNESDAY. AN UNSETTLED
WEATHER PATTERN COULD REMAIN OVER THE AREA FOR THE REMAINDER OF
THE WEEK.

&&

.DISCUSSION...SNOW SHOWERS ARE EXPANDING ALONG THE WASATCH FRONT
AS OROGRAPHICS COMBINE WITH A GOOD JET MAXIMUM TO THE NORTHWEST OF
THE AREA. AREAS LIES IN THE LEFT FRONT QUADRANT OF A JET MAXIMUM
DROPPING SOUTHEAST OVER CENTRAL WASHINGTON AND EASTERN OREGON.
WATER VAPOR INDICATES JET MAXIMUM MAY BE ASSOCIATED WITH A UPPER-
LEVEL FEATURE IN BRITISH COLUMBIA THAT CONTINUE TO DROP SOUTH.
SHOWERS WILL CONTINUE TO EXPAND OVER THE AREA THROUGH THIS MORNING
AND WILL STRENGTHEN AS THE COLD FRONT APPROACHES THE AREA.

SURFACE COLD FRONT HAS BEEN TOUGH TO TRACK...BUT APPEARS TO BE
STRETCHING FROM THE UTAH-NEVADA-IDAHO BORDER TO JUST SOUTH OF SODA
SPRINGS AND EAST THROUGH BIG PINEY. FRONT IS EXPECTED ALONG THE
WASATCH FRONT SOMETIME AFTER NOON. WINDS RECENTLY HAVE SHIFTED TO
THE NORTHWEST OVER MOST OF NORTHERN UTAH. THIS COULD BE ASSOCIATED
WITH AN OVERRUNNING COLD POOL AS THE COLD AIR BEHIND THE FRONT IS
VERY DENSE.

SYSTEM APPEARS NOT TO HAVE MUCH MOISTURE. NO SURPRISE THERE. GFS
AND NAM MIXING RATIOS JUST BARELY EXCEED 2 G/KG. BUT WHAT SYSTEM
APPEARS TO LACK IN MOISTURE MAKES UP FOR IN THE INSTABILITY. GOOD
DYNAMICS ARE EXPECTED TO MOVE OVER THE STATE WITH THE COLD FRONT
PASSAGE. 200MB WINDS JET MAXIMUM OVER OREGON AND WASHINGTON WILL
PUSH DOWN INTO NEVADA LATE THIS AFTERNOON KEEPING THE AREA IN A
FAVORABLE AREA FOR PRECIPITATION. 500MB COOLING IS SIGNIFICANT
OVER THE NEXT 9 HOURS OR SO. TEMPERATURES DROP FROM AROUND -30
DEGREES CELSIUS ALONG THE NORTHERN AND EASTERN EDGES OF THE AREA
TO AROUND -34 DEGREES BY SUNSET. ALL THIS WILL LIFT THE LID OF THE
ATMOSPHERE.

A TIGHTENING SURFACE PRESSURE GRADIENT WILL ALSO BRING WINDS TO
CANYONS AND PASSES. GFS INDICATES A 11MB PRESSURE DIFFERENCE
BETWEEN ROCK SPRINGS AND SALT LAKE CITY DEVELOPING OVERNIGHT
TONIGHT...AND THE PRESSURE GRADIENT MOVING TOWARD SOUTHWEST UTAH
BY EARLY MORNING. PRESSURE DIFFERENCES OF 4-5 MB BETWEEN CEDAR
CITY AND LAS VEGAS AND CEDAR CITY AND GRAND CANYON AIRPORT. WITH
VERY LITTLE UPPER-LEVEL SUPPORT AT 700MB...WINDY CONDITIONS CAN
BE EXPECTED IN THE CANYONS AND PASSES THROUGH UTAH WITH LOCALLY BREEZY
TO LOCALLY WINDY CONDITIONS POSSIBLE ACROSS THE REST OF THE AREA...BUT
CONDITIONS SHOULD REMAIN BELOW ADVISORIES CRITERIA.

EXTENDED PICTURE STILL LOOKS MUDDLED FOR THE REMAINDER OF THE
WEEK...BUT ECMWF...UKMET...AND GFS ALL SEEM TO BE COMING TOGETHER
TO WARDS AN UNSETTLED PATTERN CONTINUING INTO LATE WEEK. THE LATE
WEEK SYSTEM SHOULD BE WEAKER THAN THE CURRENT SYSTEM...BUT DETAILS
ARE STILL EMERGING ON IT. ECMWF AND UKMET SEEM TO BE MORE
AGGRESSIVE WITH THE SYSTEM THAN GFS. MOVEMENT SEEMS TO BE MAIN CONCERN
THOUGH.

BOTH ECMWF AND GFS HINT AT RIDGE MOVING OVER THE AREA FOR THE
BEGINNING OF NEXT WEEK. THE RIDGE COULD BRING THE FIRST SIGNIFICANT
VALLEY INVERSION EVENT TO UTAH.

&&

.AVIATION...SURFACE COLD FRONT WHICH IS MOVING THROUGH NORTHERN UTAH
WILL BE ACCOMPANIED BY SEVERAL HOURS OF SNOW THIS AFTERNOON. FRONT
SHOULD MOVE THROUGH KSLC AROUND 2000 UTC. CONDITIONS WITH THIS AREA
OF SNOW WILL GENERALLY BE MVFR ALTHOUGH THERE WILL BE AREAS OF IFR
VISIBILITIES AND LOCAL IFR CEILINGS. TONIGHT...AS A COLD AIRMASS
DROPS INTO NORTHERN UTAH ANTICIPATE LAKE ENHANCED SNOW SHOWERS TO
CONTINUE.  MVFR CEILINGS WILL CONTINUE THROUGH THE OVERNIGHT PERIOD.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW AND BLOWING SNOW ADVISORY UNTIL 9 PM TUESDAY FOR UTZ007-
     UTZ008-UTZ009.

WY...NONE.
&&

PUBLIC...HALL
AVIATION...GRAHAM
Hazardous weather outlook, Dec 6, 5:25 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
525 AM MST TUE DEC 6 2005

UTZ001>021-WYZ021-071300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
525 AM MST TUE DEC 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS
OF UTAH AND EXTREME SOUTHWESTERN WYOMING.

.DAY ONE... TODAY AND TONIGHT

SIGNIFICANT SNOWFALL ALONG WITH LOCALLY STRONG WINDS WILL IMPACT
PORTIONS OF THE NORTHERN MOUNTAINS TODAY THROUGH THIS EVENING. SEE
THE LATEST WINTER WEATHER STATEMENT FOR DETAILS...SLCWSWSLC.

LOCALLY STRONG CANYON WINDS ARE POSSIBLE ALONG THE WASATCH FRONT
AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

LOCALLY STRONG CANYON WINDS ARE POSSIBLE ALONG THE WASATCH FRONT AND
IN UTAHS DIXIE WEDNESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED
FOR THE REMAINDER OF THE PERIOD.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:35 PM MSTSnow and Blowing Snow AdvisorySLC23 hr
Dec 6, 11:57 AM MSTSnow AdvisorySLC8 hr
Dec 6, 2:50 PM MSTHeavy Snow WarningSLC7 hr

Nearby

Winter Storm Warnings in Utah, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.